Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 20, 2000, 6:27 PM CDT for Cleburne County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2000, 6:27 PM CDT (23:27 UTC)
- Expired
- May 20, 2000, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Cleburne County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WUUS54 KBMX 202328 SVRBHM ALC029-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 PM CDT SAT MAY 20 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... CLEBURNE COUNTY IN NORTHEAST ALABAMA... * UNTIL 715 PM CDT. * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HEFLIN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HEFLIN...FRUITHURST AND EDWARDSVILLE. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:40 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 20, 2:40 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 240 PM CDT SAT MAY 20 2000 WEAK SURFACE BOUNDARY ACROSS NORTH-CENTRAL AL WILL SLOWLY DRIFT TO THE SOUTH OVERNIGHT AS SEVERAL UPPER LEVEL IMPULSES MOVE ACROSS THE AREA. MARGINAL INSTABILITY AND BEST LIFT ARE ALONG AND AHEAD OF BOUNDARY THROUGH SUNDAY AFTERNOON WHEN SHORTWAVE CURRENTLY OVER THE PLAINS SWEEPS ACROSS TN VALLEY AND PUSHES SURFACE FEATURES TOWARD NORTHEAST. SEVERE STORMS POSSIBLE ACROSS NORTHEAST THIS AFTERNOON AND EVENING...MAINLY NORTH OF A BHM-ANB LINE. SEVERE POTENTIAL WILL DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. CHANCE FOR SHOWERS WILL TAPER OFF SUNDAY AFTERNOON WITH DECREASING CLOUDS BY THE END OF THE WEEKEND. HSV 060/076 060/080 062 6211 BHM 061/078 060/082 061 4311 MGM 063/081 062/087 062 3211 .BHM...NONE. 83 NNNN
In the hours before
Special weather statement, May 20, 2:08 PM CDT, 4 hours 19 minutes before
ALZ001>038-040>050-211430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT SAT MAY 20 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING GENERALLY NORTH AND WEST OF A LINE FROM MARION TO CLANTON TO HEFLIN. ISOLATED THUNDERSTORMS HAVE DEVELOPED SOUTH OF A WEAK COLD FRONT THAT LIES ACROSS THE TENNESSEE VALLEY OF NORTH ALABAMA. AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST...STORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY OVER NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND CONTINUE INTO THE EVENING. ISOLATED STORMS COULD PRODUCE STRONG WINDS AND MARGINALLY SEVERE HAIL. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER THIS AFTERNOON AND THIS EVENING AND LISTEN FOR POSSIBLE SEVERE THUNDERSTORM WATCHES OR WARNINGS. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:13 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 47 min |
| May 20, 5:22 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 23 min |
| May 20, 5:26 PM CDT | Tornado Warning | BMX | Cullman | 49 min |
| May 20, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 68 min |
| May 20, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 43 min |
| May 20, 6:04 PM CDT | Tornado Warning | BMX | Blount | 26 min |
| May 20, 6:39 PM CDT | Tornado Warning | BMX | Cleburne | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.